Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 2, NWS Detroit, MI

February 6, 202513 counties in Michigan

NWS Detroit, MI issued this wind advisory at Feb 6, 2025, 10:41 AM EST for 13 counties in Michigan. It took effect at Feb 6, 2025, 2:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 10:41 AM EST (15:41 UTC)
In effect from
Feb 6, 2025, 2:00 PM EST
Expired
Feb 7, 2025, 1:00 AM EST
In force
11 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS73 KDTX 061541
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1041 AM EST Thu Feb 6 2025

MIZ047>049-053>055-062345-
/O.NEW.KDTX.WI.Y.0002.250206T1900Z-250207T0300Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Sandusky, Saginaw, Bad Axe, Bay City,
Midland, and Caro
1041 AM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST 
THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...From 2 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts may exceed 50 MPH along the 
  shoreline of Saginaw Bay and Lake Huron from Sand Point to Port 
  Austin in northwest Huron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SC
4 follow-up statements
884 
WWUS73 KDTX 061958
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
258 PM EST Thu Feb 6 2025

MIZ047>049-053>055-070300-
/O.CON.KDTX.WI.Y.0002.000000T0000Z-250207T0300Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Sandusky, Saginaw, Bad Axe, Bay City,
Midland, and Caro
258 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts may exceed 50 MPH along the 
  shoreline of Saginaw Bay and Lake Huron from Sand Point to Port 
  Austin in northwest Huron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SC
172 
WWUS73 KDTX 070128
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
828 PM EST Thu Feb 6 2025

MIZ047>049-053>055-070600-
/O.EXT.KDTX.WI.Y.0002.000000T0000Z-250207T0600Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Caro, Sandusky, Midland, Saginaw, Bay
City, and Bad Axe
828 PM EST Thu Feb 6 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds around 25 mph with gusts up to 45 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MR
473 
WWUS73 KDTX 070239
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
939 PM EST Thu Feb 6 2025

MIZ060>063-068>070-070600-
/O.EXA.KDTX.WI.Y.0002.000000T0000Z-250207T0600Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Including the cities of Port Huron, Flint, Owosso, Pontiac,
Howell, Warren, and Lapeer
939 PM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Genesee, Lapeer, Livingston, Macomb, Oakland, Shiawassee, 
  and St. Clair Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ047>049-053>055-070600-
/O.CON.KDTX.WI.Y.0002.000000T0000Z-250207T0600Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Caro, Sandusky, Midland, Saginaw, Bay
City, and Bad Axe
939 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds around 25 mph with gusts up to 45 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MR
774 
WWUS73 KDTX 070608
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
108 AM EST Fri Feb 7 2025

MIZ047>049-053>055-060>063-068>070-070715-
/O.EXP.KDTX.WI.Y.0002.000000T0000Z-250207T0600Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-
Including the cities of Saginaw, Owosso, Warren, Midland, Bay
City, Bad Axe, Port Huron, Caro, Sandusky, Howell, Pontiac,
Flint, and Lapeer
108 AM EST Fri Feb 7 2025

...WIND ADVISORY HAS EXPIRED...

Winds will continue to gradually diminish in the early morning hours.
Gusts to 45 mph are no longer expected.

$$

TF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 6, 7:06 AM EST, 3 hours 35 minutes earlier. Its key messages:

  • A Winter Weather Advisory is in effect for a greater portion of SE MI through 9 AM EST.
  • Light freezing rain in the advisory area will gradually transition to freezing drizzle in the next few hours. Up to an additional few hundredths of ice accumulation will be possible through 7 AM.
  • Dry conditions arrive by mid-morning, along with colder air and gusty winds. Wind gusts 35-40 mph are likely. Isolated gust potential around 45 mph possible.
  • Winter precipitation returns late Saturday into Sunday morning with potential for accumulating snowfall and/or a wintry mix.
Area forecast discussion, Feb 6, 7:06 AM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
706 AM EST Thu Feb 6 2025

.KEY MESSAGES...

- A Winter Weather Advisory is in effect for a greater portion of SE
  MI through 9 AM EST.

- Light freezing rain in the advisory area will gradually transition
  to freezing drizzle in the next few hours. Up to an additional few
  hundredths of ice accumulation will be possible through 7 AM.

- Dry conditions arrive by mid-morning, along with colder air and
  gusty winds. Wind gusts 35-40 mph are likely. Isolated gust
  potential around 45 mph possible.

- Winter precipitation returns late Saturday into Sunday morning with
  potential for accumulating snowfall and/or a wintry mix.

&&

.AVIATION...

Surface wave producing overnight precipitation moves deeper into
southern Ontario this morning while leaving a wake of low-level
saturation. This maintains some component of IFR/LIFR cigs/vsbys a
while longer this morning before winds shift southwesterly, ushering
in somewhat drier air. Latest forecast trends still suggest a
gradual improvement in ceilings today, eventually lifting to MVFR
midday. This layer then scatters out as winds turn westerly with a
cold front, then both gradient winds and gustiness ramp up through
the remainder of the day. Sustained winds in exceed 20 knots
expected at all terminals this afternoon/evening with gusts peaking
between 30 and 35 knots, remaining elevated into the overnight
hours. Ceilings should largely scatter-out between 21Z and 23Z with
periods of high cloud.

For DTW...Freezing drizzle tapers off within the next hour or two
with IFR/LIFR clouds eventually lifting to MVFR until a front clears
ceilings, shifts winds westerly, and sends gusts above 30 knots late
this afternoon and early tonight.

DTW THRESHOLD PROBABILITIES...

* High in ceiling at or below 5000 feet through 21Z today, then low
  tonight.

* Low in ceiling at or below 200 feet through 16Z.

* High in precipitation type as freezing drizzle until 13Z today.

&&

.PREV DISCUSSION...
Issued at 412 AM EST Thu Feb 6 2025

DISCUSSION...

Winter Weather Advisory is well underway this morning as is a
transition to freezing rain for most locations south of I-69.
Convective nature of precipitation overnight led to some
intermittent periods of moderate freezing rain and even a few
lightning strikes near the Ohio Border. Ice accumulations up to
0.08" have been observed as of 09z (4am), with the highest amount
observed at the Adrian ASOS. The moderate rates have generally come
to an end as the drier airmass aloft moves into SE Michigan. While
this results in lighter intensity precipitation, it also ensures all
freezing rain/drizzle due to lack of ice nucleation aloft. Upstream
rates are 0.01" or less per hour, so worst case scenario only looking
at another few hundredths of ice accumulation (a light glaze)
through 7 AM EST (12z).

Freezing rain gradually transitions to freezing drizzle after 12z,
coming to an end by mid-morning as moisture depths shrink below 5.0
kft and low level cold advection ensues. Will see system relative
winds shift sharply to the west this afternoon, initiating strong
isentropic downglide and further drying out the low levels to
support clearing skies by this evening. This drier air is anchored
to strong low pressure over Ontario which will be counteracted by
strong high pressure that builds across the central CONUS.
Positioning of these two systems leaves SE Michigan in the path of
an accelerated ~60 knot low level jet. With the boundary layer
destabilizing under cold advection/clearing skies, will see
improving momentum transfer of these winds to the surface this
afternoon and evening. Westerly winds frequently gust 30-35 mph this
afternoon and occasionally may exceed 40 mph although will not be
long enough in duration to warrant a Wind Advisory at this time.
Highest gusts are anticipated in the Thumb, but all of SE Michigan
will see breezy conditions.

Upper level flow becomes increasingly cyclonic tonight as the
aforementioned upper low creates low amplitude/long wavelength
troughing across most of eastern CONUS. This dip in the height field
will be associated with a thermal low that drops 850 mb temperatures
to nearly -20 C by Friday morning. A chilly start to Friday morning
is thus expected with temperatures in the teens. Daytime highs
similarly on the colder side of normal, ranging from mid 20s to low
30s. The cold westerly flow will likely activate streamers of Lake
Michigan stratocumulus to maintain at least partial cloud cover
through the day.

Focus for the weekend is on the next potential for winter
precipitation, which focuses on late Saturday into Sunday. This
system will have a larger degree of synoptic support with it, as
models hint toward the development of strong low pressure over the
Ohio Valley and a strong 150 knot upper level jet oriented right
over southern lower Michigan. Nearly 100% of deterministic solutions
and ensemble members generate measurable precipitation by 12z Sunday
morning. The details on precipitation type and amounts, however, are
much less certain.

To provide context on what may play out this weekend, the QPF
footprint highlights two different mechanisms at play. The first of
these is tied to a northern stream shortwave and left exit jet
dynamics, which in most solutions (barring the 00z NAM) puts a
stripe of QPF over the Saginaw Valley and Thumb. If this remains the
case, moisture depths and thermal structure tend to favor snow as
the dominant p-type. While exact details on amounts need to be
worked out, ensembles provide a good starting point with about a 50-
80% chance for greater than 3 inches of snow north of I-69. A second
stripe of QPF is focused further south over the Detroit Metro area,
tied to deformation/frontogenesis within the northern quadrants of
the surface low. This feature carries less certainty as there will
be quite a bit of dry air to overcome with questionable moisture
depths and elevated warm layer potential. There are some outcomes
that favor mixed precipitation and some that favor all snow. These
will be the details to work out in the coming days.

MARINE...

Wintry mix over the southern Great Lakes tapers off mid-morning as
low pressure slides into the eastern lakes. Snow showers continue
over the northern half of Lake Huron today as a second, stronger low
tracking along the north shore of Lake Superior. Winds rapidly veer
to the southwest and eventually west this afternoon-evening as the
local pressure gradient tightens and arctic air is driven south into
the area. Widespread gales become possible over all of Lake Huron
this evening and persist through the night into early Friday
morning. There remains potential (~60%) to reach strong gales (40-
45kts) over the open waters of Huron late evening-early tonight.
Gale Warnings remain in effect for this timeframe. Some snow squalls
are possible on lead edge of said arctic airmass this evening with
freezing spray likely tonight into the first half of Friday. High
pressure then briefly builds across the region Friday before the
arrival of another large low pressure system sliding across the Ohio
Valley latter half of the day Saturday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 9 AM EST this morning for MIZ060>063-
     068>070-075-076-082-083.

Lake Huron...Gale Warning from 3 PM this afternoon to 10 AM EST Friday for
     LHZ361>363-441>443-462>464.

     Gale Warning from 3 PM this afternoon to 4 AM EST Friday for LHZ421-
     422.

Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....KGK
DISCUSSION...MV
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Feb 6, 4:32 AM EST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
432 AM EST Thu Feb 6 2025

MIZ047>049-053>055-071100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
432 AM EST Thu Feb 6 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Wintry mix of sleet and snow comes to an end by mid-morning with
drier conditions emerging for the rest of the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong low pressure system will impact the region Saturday night
into Sunday with widespread accumulating snowfall and/or ice
accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-071100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
432 AM EST Thu Feb 6 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Freezing rain transitions to freezing drizzle early this morning,
giving way to dry conditions for the remainder of the day.

A Gale Warning goes into effect tonight through Friday morning.
Please refer to the latest Marine Weather Message (MWW) for more
information.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong low pressure system will impact the region Saturday night
into Sunday with widespread accumulating snowfall and/or ice
accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ060>063-068>070-075-076-082-083-071100-
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
432 AM EST Thu Feb 6 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

A Winter Weather Advisory remains in effect through mid-morning.
Please refer to the latest Winter Weather Message (WSW) for more
information.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong low pressure system will impact the region Saturday night
into Sunday with widespread accumulating snowfall and/or ice
accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MV

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:14 PM ESTHeavy Freezing Spray WarningDTX22 hr

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.